09222017Headline:

Houston, Texas

HomeTexasHouston

Email Scott Kappes
Scott Kappes
Scott Kappes
Contributor • (866) 529-2400

Infant Cold Medicines Recalled

Comments Off

Drugmakers have announced that they are recalling several infants’ cold and cough medicines because of a risk of overdose. Serious injury and death have been reported in association with these over the counter drugs and there has been very little confidence in their effectiveness in such young children. Children under two years of age are at particular risk from these medications as their tiny bodies can have severe reactions to even slight errors or misuse of the drugs.

The FDA has considered placing a ban of drugs of this nature for children under six and many are calling for mandatory labels advising that cold and cough medicines are never safe for children under two. Later this month the FDA has scheduled a meeting of outside experts to make recommendations on the potential risks of these medications.

Medicines that are being recalled from the U.S. market include: Concentrated Infants’ TYLENOL Drops Plus Cold; Concentrated Infants’ TYLENOL Drops Plus Cold & Cough; PEDIACARE Infant Drops Decongestant (PSE); PEDIACARE Infant Drops Decongestant & Cough (PSE); PEDIACARE Infant Dropper Decongestant (PE); PEDIACARE Infant Dropper Long-Acting Cough; PEDIACARE Infant Dropper Decongestant & Cough (PE) products; Dimetapp Decongestant Plus Cough Infant Drops; Dimetapp Decongestant Infant Drops; Little Colds Decongestant Plus Cough; Little Colds Multi-Symptom Cold Formula; Robitussin Infant Cough DM Drops; Triaminic Infant & Toddler Thin Strips Decongestant and Triaminic Infant & Toddler Thin Strips Decongestant Plus Cough.

For more information on this subject, please refer to the section on Drugs, Medical Devices, and Implants.